MAUDE Adverse Event Report: STRYKER TRAUMA KIEL GUIDE WIRE, BALL-TIPPED T2 TIBIA Ø2.5X1000 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL GUIDE WIRE, BALL-TIPPED T2 TIBIA Ø2.5X1000 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-0084S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Perforation (2001)
Date of Event 12/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
It was reported that the stryker long ball tip guidewire broke off about an inch above the ball tip and was loose in the femoral canal.It was further reported that "this was after reaming was done, and the long gamma nail was being inserted.Once the tip was discovered the nail was removed, as it would not advance." approximately an hour was spent retrieving this tip of the guidewire.The patient was under spinal anesthetic and needed to switch to a general anesthetic given the increased surgical time.A larger incision was required, along with a osteotomy for a "bone window" to lower femur to retrieve the broken piece.

Brand Name
GUIDE WIRE, BALL-TIPPED T2 TIBIA Ø2.5X1000 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16183573
Report Number0009610622-2023-00011
Device Sequence Number2660981
Product Code LXH
UDI-Device Identifier07613154172573
UDI-Public07613154172573
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-0084S
Device Catalogue Number18060084S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2022
Initial Report FDA Received Date01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown